Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 6 (2010), 014, 36 pages      arXiv:0906.3421      http://dx.doi.org/10.3842/SIGMA.2010.014
Contribution to the Proceedings of the Workshop “Geometric Aspects of Discrete and Ultra-Discrete Integrable Systems”

Q-system Cluster Algebras, Paths and Total Positivity

Philippe Di Francesco a and Rinat Kedem b
a) Institut de Physique Théorique du Commissariat à l'Energie Atomique, Unité de Recherche associée du CNRS, CEA Saclay/IPhT/Bat 774, F-91191 Gif sur Yvette Cedex, France
b) Department of Mathematics, University of Illinois Urbana, IL 61801, USA

Received October 15, 2009, in final form January 15, 2010; Published online February 02, 2010

Abstract
In the first part of this paper, we provide a concise review of our method of solution of the Ar Q-systems in terms of the partition function of paths on a weighted graph. In the second part, we show that it is possible to modify the graphs and transfer matrices so as to provide an explicit connection to the theory of planar networks introduced in the context of totally positive matrices by Fomin and Zelevinsky. As an illustration of the further generality of our method, we apply it to give a simple solution for the rank 2 affine cluster algebras studied by Caldero and Zelevinsky.

Key words: cluster algebras; total positivity.

pdf (827 kb)   ps (622 kb)   tex (722 kb)

References

  1. Adler M., van Moerbeke P., Integrals over classical groups, random permutations, Toda and Toeplitz lattices, Comm. Pure Appl. Math. 54 (2001), 153-205, math.CO/9912143.
  2. Assem I., Reutenauer C., Smith D., Frises, arXiv:0906.2026.
  3. Berenstein A., Private communication.
  4. Bouttier J., Di Francesco P., Guitter E., Geodesic distance in planar graphs, Nuclear Phys. B 663 (2003), 535-567, cond-mat/0303272.
    Bouttier J., Di Francesco P., Guitter E., Random trees between two walls: exact partition function, J. Phys. A: Math. Gen. 36 (2003), 12349-12366, cond-mat/0306602.
  5. Caldero P., Zelevinsky A., Laurent expansions in cluster algebras via quiver representations, Mosc. Math. J. 6 (2006), 411-429, math.RT/0604054.
  6. Di Francesco P., Kedem R., Q-systems as cluster algebras. II. Cartan matrix of finite type and the polynomial property, Lett. Math. Phys. 89 (2009), 183-216, arXiv:0803.0362.
  7. Di Francesco P., Kedem R., Q-systems, heaps, paths and cluster positivity, Comm. Math. Phys. 293 (2010), 727-802, arXiv:0811.3027.
  8. Fomin S., Shapiro M., Thurston D., Cluster algebras and triangulated surfaces. I. Cluster complexes, Acta Math. 201 (2008), 83-146, math.RA/0608367.
  9. Fomin S., Zelevinsky A., Cluster algebras. I. Foundations, J. Amer. Math. Soc. 15 (2002), 497-529, math.RT/0104151.
  10. Fomin S., Zelevinsky A., Cluster algebras. IV.  Coefficients, Compos. Math. 143 (2007), 112-164, math.RA/0602259.
  11. Fomin S., Zelevinsky A., Double Bruhat cells and total positivity, J. Amer. Math. Soc. 12 (1999), 335-380, math.RT/9802056.
  12. Fomin S., Zelevinsky A., The Laurent phenomenon, Adv. in Appl. Math. 28 (2002), 119-144, math.CO/0104241.
  13. Fomin S., Zelevinsky A., Total positivity: tests and parameterizations, Math. Intelligencer 22 (2000), 23-33, math.RA/9912128.
  14. Geiss C., Leclerc B., Schröer J., Preprojective algebras and cluster algebras, in Trends in Representation Theory of Algebras and Related Topics, EMS Ser. Congr. Rep., Eur. Math. Soc., Zürich, 2008, 253-283, arXiv:0804.3168.
  15. Gekhtman M., Shapiro M., Vainshtein A., Generalized Bäcklund-Darboux transformations for Coxeter-Toda flows from cluster algebra perspective, arXiv:0906.1364.
  16. Gessel I.M., Viennot X., Binomial determinants, paths and hook formulae, Adv. in Math. 58 (1985), 300-321.
  17. Kazakov V., Kostov I., Nekrasov N., D-particles, matrix integrals and KP hierachy, Nuclear Phys. B 557 (1999), 413-442, hep-th/9810035.
  18. Kedem R., Q-systems as cluster algebras, J. Phys. A: Math. Theor. 41 (2008), 194011, 14 pages, arXiv:0712.2695.
  19. Keller B., Cluster algebras, quiver representations and triangulated categories, arXiv:0807.1960.
  20. Kirillov A.N., Reshetikhin N.Yu., Representations of Yangians and multiplicity of occurrence of the irreducible components of the tensor product of representations of simple Lie algebras, J. Soviet Math. 52 (1990), 3156-3164.
  21. Krattenthaler C., The theory of heaps and the Cartier-Foata monoid, Appendix to the electronic republication of Cartier P., Foata D., Problèmes combinatoires de commutation et réarrangements, available at http://www.mat.univie.ac.at/~slc/books/cartfoa.html.
  22. Krichever I., Lipan O., Wiegmann P., Zabrodin A., Quantum integrable systems and elliptic solutions of classical discrete nonlinear equations, Comm. Math. Phys. 188 (1997), 267-304, hep-th/9604080.
  23. Lindström B., On the vector representations of induced matroids, Bull. London Math. Soc. 5 (1973), 85-90.
  24. Musiker G., Schiffler R., Williams L., Positivity for cluster algebras from surfaces, arXiv:0906.0748.
  25. Propp J., Musiker G., Combinatorial interpretations for rank-two cluster algebras of affine type, Electron. J. Combin. 14 (2007), no. 1, R15, 23 pages, math.CO/0602408.
  26. Reshetikhin N., Characteristic systems on Poisson Lie groups and their quantization, in Integrable Systems: from Classical to Quantum (Montreal, QC, 1999), CRM Proc. Lecture Notes, Vol. 26, Amer. Math. Soc., Providence, RI, 2000, 165-188, math.CO/0402452.
  27. Sherman P., Zelevinsky A., Positivity and canonical bases in rank 2 cluster algebras of finite and affine types, Mosc. Math. J. 4 (2004), 947-974, math.RT/0307082.
  28. Viennot X., Heaps of pieces. I. Basic definitions and combinatorial lemmas, in Combinatoire Énumérative, Editors G.  Labelle and P. Leroux, Lecture Notes in Math., Vol. 1234, Springer, Berlin, 1986, 321-350.

Previous article   Next article   Contents of Volume 6 (2010)